[Name omitted for privacy]
I have been a member for a number for years and find it very comforting. I also belong to the Facebook group but rarely comment. Just not my way, but the feeling of being less isolated by Cold Agglutinin Disease is a great comfort.
My reason for contacting you is to contribute my reaction to Rituximab last May .
My first set of four infusions were back in 2007 and went well with no noticeable side effects. The treatment was also very beneficial and resulted in better hemoglobin for some years.
Last year  I had a further 4 infusions which has resulted in the same good results. I had a number of side effects however and thought they could be of interest. I didn’t want to post any negative comments on Facebook because I think, weighing everything up, it is a beneficial treatment.
This time around  I had a reaction while receiving the treatment. My heart rate accelerated suddenly and my blood pressure rose also. The treatment was halted for a while. Once I had settled back down it was restarted with no further incidents.
I had one more infusion the following week with no incident. The next two treatments were via injection to my tummy. Following the second treatment I started to have tinnitus in my ears which intensified over the next few months. This lasted through to October  when it ceased as quickly as it came.
I also developed a wheat intolerance which continued and has miraculously gone over the last week [April 2020].
I also had hair loss or thinning. My hair is now thinner in texture and has not recovered yet.
This information is just in case you keep a note of such things.
I would have Rituximab again if it became necessary but I only hear members say they have no side effects which isn’t true in my case.
I wouldn’t like to cause negativity to other members so hope this is a suitable way to add my experience.
Thank you for all the hard work that is done on our behalf.
846 total views, 4 views today